# SDR CA101019019

- Difficulty date: October 16, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Boeing 1072
- Aircraft time: 38,910 hours
- Engine: Ge CT581402
- System (JASC): 6710 · Main Rotor Control
- Part: Bolt
- Part number: 107CK27332
- Condition: Broken
- Location: Cyclic
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

DURING NORMAL OPERATIONS A "SNAP" IN THE CYCLIC WAS NOTICED BY THE PIC.  AS POWER WAS APPLIED THE PIC NOTED ABNORMAL BEHAVIOR IN THE ACFT THAT REQUIRED A FULL RT AND FWD CYCLIC INPUT TO MAINTAIN STRAIGHT AND LEVEL ATTITUDE.  ACFT WAS STABILIZED AND LANDED IMMEDIATELY.  NO INJURIES OR DAMAGE TO ACFT UPON LANDING. ACFT WAS SHUTDOWN NORMALLY.  BOLT, PN 107CK2733-2 WAS FOUND WITH THE HEAD BROKEN OFF.  THE BOLT HAD WORKED ITS WAY OUT OF THE CONTROLS UNTIL IT CONTACTED THE LT COWLING.  WITH THE BOLT BROKEN THE LT RETENSION PIN BECAME PARTIALLY DISENGAGED FROM THE FWD UPPER CONTROLS YOKE CAUSING THE UNUSUAL CONTROL INPUTS.  COMPLETE SET OF FWD UPPER CONTROLS HAS BEEN REPLACED ON THIS ACFT.   ALL OTHER ACFT WERE INSPECTED WITH NO DEFECTS NOTED.  AS A PRECAUTIONARY MX ACTION ALL BOLTS FROM THE SAME PRODUCTION BATCH HAVE BEEN REMOVED FROM SERVICE.  THE FAILED BOLT HAS BEEN RETURNED TO THE TYPE CERTIFICATE HOLDER FOR METALLURGY ANALYSIS.
